Alert archive / Colorado / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 53, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 7, 2002, 5:11 PM MDT for Adams County, Weld County, Colorado. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2002, 5:11 PM MDT (23:11 UTC)
- Expired
- Aug 7, 2002, 6:15 PM MDT
- In force
- 64 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Adams County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 29 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -315 J/kg
- Mixed-layer LCL
- 1927 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
735
WUUS55 KBOU 072311
SVRDEN
COC001-123-080015-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
511 PM MDT WED AUG 7 2002
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ADAMS COUNTY IN NORTHEAST COLORADO
SOUTHWESTERN WELD COUNTY IN NORTHEAST COLORADO
* UNTIL 615 PM MDT
* AT 511 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER NORTH CENTRAL COMMERCE CITY...OR ABOUT 13
MILES NORTHEAST OF DENVER...MOVING NORTH AT 15 MPH.
LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...COMMERCE
CITY...CENTRAL NORTHGLENN...THORNTON...BARR LAKE...BRIGHTON...
DACONO...FIRESTONE...FORT LUPTON...FREDERICK...HUDSON AND LOCHBUIE.
VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
LAT...LON 3981 10498 3982 10484 3982 10482 3984 10480
3984 10475 3991 10475 3993 10465 4001 10464
4011 10457 4020 10479 4014 10499 4004 10494
3991 10498
RJKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:34 PM MDT, 2 hours 37 minutes earlier.
Area forecast discussion, Aug 7, 2:34 PM MDT, 2 hours 37 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 234 PM MDT WED AUG 7 2002 TONIGHT...THIS COULD BE THE LAST OF THE MID SUMMER SUBTROPICAL MOISTURE EPISODE FOR AWHILE. THE BACK WEST EDGE OF THIS RICH FETCH OF MOISTURE IS ON THE UT/CO AND AZ/NM BORDERS THIS EARLY AFTN. THERE IS PLENTY OF MOISTURE FOR TSTORMS CONTAINING HEAVY RAIN AGAIN FOR TONIGHT IN THE HIGHER TRRN AND LOWER ELEV AND STORM MOVEMENT WILL AGAIN BE FAIRLY SLOW TO THE NORTH WITH WEAK STEERING FLOW. BURN AREAS WILL AGAIN NEED TO BE WATCHED CLOSELY FOR FLASH FLOODING POTENTIAL. FOR ANOTHER DAY...A CONVERGENT BOUNDARY LIES FROM THE DENVER AREA NORTHEASTWARD OUT TO THE LOGAN COUNTY AREA SO WILL KEEP THE SCT PCPN COVERAGE OVR THE PLAINS FOR THIS DESPITE HIGH CIN VALS. ETA BRINGS A WEAK SHORT WAVE OVR THE STATE LATE TGNT FROM THE SOUTHWEST BUT THIS MAY NOT PROVIDE MUCH INSTABILITY CONSIDERING THE SOURCE AREA. UPPER FLOW ALOFT WILL BECOME MORE PROGRESSIVE AND WESTERLY OVER THE NEXT 24HRS AND THIS WILL ACT TO PUSH THE MOISTURE EASTWARD OUT OF STATE. THURSDAY...A DRYER ATMSPHR WILL BE IN PLACE OVR THE STATE BY MIDDAY THUR ALONG WITH WARMER MID LVL TEMPS. BELIEVE THERE WILL BE TOO MUCH CIN TO OVER COME THUR AFTN/EVE WITH LOWER SFC DEWPTS AS FCST SOUNDINGS WOULD SUGGEST. WILL KEEP CURRENT FCST OF NO POPS EAST OF THE HIGHER TRRN BUT WILL ADD AN ISOLD CHANCE FOR THE MTNS AND FTHILLS DUE TO ELEV TRRN AFFECTS AND RESIDUAL MOISTURE OF PAST WEEK. FRIDAY...THE DRYNESS WILL CONTINUE INTO FRIDAY MORNING AS UPPER TROUGH APPROACHES THE NORTHERN SECTION OF THE STATE. ALL MDLS AGREE WITH A MORNING ARRIVAL OF THE SFC COOL FRONT. THIS SHD ACT TO KEEP TEMPS DOWN BELOW SEASONAL NORMALS FOR THE DAY. TOMORROWS REALTIME SFC OBS OVR MT AND WYO SHD GIVE A BETTER INDICATION AS TO WHAT TO EXPECT FOR HIGHS/WX ON THURSDAY BUT A GOOD COOL DOWN SHD BE HAD FOR THE BOU CWA. WILL KEEP FRIDAY DRY AND THEN ADD A SLIGHT CHANCE FOR EVENING STORMS FRIDAY EVE AS 2-4 DEGC COOLING TAKES PLACE AT MOST MID LVLS BY LATE FRI. SATURDAY...LOOKS MOSTLY SUBSIDENT AGAIN OVR THE AREA WITH BRISK DRY AND COOLER NORTHWEST FLOW OVR THE STATE. HESITANT TO THINK ABOUT A DAY 2 SCENARIO FOR THE CWA BUT THIS MAY BE A POSSIBILTY WITH EASTERLY SFC FLOW ON THE PLAINS AND COOL NORTHWEST FLOW ALOFT. WILL START WITH ISOLD COVERAGE OVR THE AREA FOR SATURDAY. SFC TEMPS BEGIN TO WARM UP SLIGHTLY FROM FRIDAYS LVLS. EXTENDED OUTLOOK SUNDAY THROUGH WEDNESDAY...MRF PROJECTS ZONAL FLOW OVR THE STATE FOR SUNDAY AND MONDAY AS ANOTHER COOL TROUGH ENTERS SOUTH OUT OF CANADA INTO THE NORTHERN USA ROCKIES. BASED ON LOW RHS VALUES AND GENERAL WEST TO SOUTHWEST FLOW OVR THE STATE BOTH DAYS WILL KEEP THE AREA DRY. ANOTHER COOL FRONT IS EXPECTED ACROSS THE EASTERN PLAINS LATE MONDAY IN THE DAY MONDAY AND THIS MAY PROVIDE ANOTHER FOCUS FOR AFTN/EVE TSTORM ACTIVITY TUESDAY AND WED. ALL LONG TERM MDLS CONSISTANT SO FAR WITH BROAD TROUGH OVER THE USA NEXT WEEK AND THUS COULD PROVIDE NEAR TO BELOW NORMAL TEMPS. FREDIN .DEN...NONE.
Nearby
Severe Thunderstorm Warnings in Colorado, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.